0

votes

Massive dose Betaine HCL, no effect. Reflux without burning.

Commented on September 17, 2013
Created September 16, 2013 at 10:18 AM

I have slight "reflux" after eating, my stomach is bloated all the time and uncomfortable as well as other things.

The "reflux" just feels like the food is coming back up but with no burning whatsoever, no heartburn either. What causes this. I do not vomit however it feels like im 50% of the way to doing so.

I have tried acid suppresion drugs which did nothing and also really high doses of betaine hcl with and without enzymes. The really high does HCL did not produce a burning /warm sensation in my stomach at all however it did cause some almost regurgatation. You are supposed to feel warm/burning when you reach max dose then back down from there so why did this real high dose do nothing.

Thanks in advance.

0104d134c517031678cb90bb2919b5d3

(117)

on September 17, 2013
at 12:18 PM

If it's working for you keep it up, but hopefully you will be able to wean off the nizatidine eventually. Stomach acid is probably important.

543a65b3004bf5a51974fbdd60d666bb

(4493)

on September 17, 2013
at 09:27 AM

yeah, not just my oesophagus, but the Larynx as well. hopefully nearly fixed now, after doing some Nizatidine before bed for a while (stopped a few days ago & seeing if symptoms return). I also gave up dark chocolate, which i think may have been weakening my lower esophageal/oesophageal sphincter (LES/LOS), just a hunch

0104d134c517031678cb90bb2919b5d3

(117)

on September 17, 2013
at 08:32 AM

hmmm... it sounds like acid is getting into your oesophagus somehow but it is strange how you don't get the heart burn.

Yeah I got diahrea on the really high doses of super enzymes but this was from the digestive enzymes and not the hcl I believe. It is still wierd how I can take really high amounts and not experience any burning...is it being nutruelized? What is going on?

543a65b3004bf5a51974fbdd60d666bb

(4493)

on September 17, 2013
at 07:40 AM

test comment....i think others have mentioned this site issues as well...not all of my comments are visible. & the number of comments on the comment icon does not match the comments visible. ie. may say 6, but can only see 4

543a65b3004bf5a51974fbdd60d666bb

(4493)

on September 17, 2013
at 07:33 AM

betaine hcl just use to give me a stomach ache from 2 pills (650mg), 3 or more pills would more often result in diarrhoea. & tried with & without pepsin.

I think a good indicator whether betaine HCL is helping or harming, is to go by the resultant stools (stool quality?).

543a65b3004bf5a51974fbdd60d666bb

(4493)

on September 17, 2013
at 07:23 AM

...my symptoms/issues were different to yours tho. i had a chronic sore throat & 'lump in my throat' feeling, which was worse when swallowing. i did not get heartburn or notice any reflux after meals. the diagnosis was that i was either getting reflux during the night (silent reflux or lpr) or possibly post nasal drip (maybe both)...

543a65b3004bf5a51974fbdd60d666bb

(4493)

on September 17, 2013
at 07:17 AM

partly...i also experimented with betaine hcl without any positives...

0104d134c517031678cb90bb2919b5d3

(117)

on September 17, 2013
at 05:47 AM

You had a similar experience daz?

543a65b3004bf5a51974fbdd60d666bb

(4493)

on September 17, 2013
at 02:12 AM

interested to hear any comments/answers on this one as well

Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

1 Answers

0
543a65b3004bf5a51974fbdd60d666bb

(4493)

on September 17, 2013
at 07:45 AM

"You had a similar experience daz?"

I'll cut & paste my comments here (in an answer), as not all my comments above are visible (for some reason?).

...partly...i also experimented with betaine hcl without any positives...

...my symptoms/issues were different to yours tho. i had a chronic sore throat & 'lump in my throat' feeling, which was worse when swallowing. i did not get heartburn or notice any reflux after meals. the diagnosis was that i was either getting reflux during the night (silent reflux or lpr) or possibly post nasal drip (maybe both)...

...betaine hcl just use to give me a stomach ache from 2 pills (2 x 650mg), 3 or more pills would more often result in diarrhoea. & tried with & without pepsin.

I think a good indicator whether betaine HCL is helping or harming, is to go by the resultant stools (stool quality...?).

0104d134c517031678cb90bb2919b5d3

(117)

on September 17, 2013
at 08:32 AM

hmmm... it sounds like acid is getting into your oesophagus somehow but it is strange how you don't get the heart burn.

Yeah I got diahrea on the really high doses of super enzymes but this was from the digestive enzymes and not the hcl I believe. It is still wierd how I can take really high amounts and not experience any burning...is it being nutruelized? What is going on?

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!